MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA3U0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, when the surgeon attempted to load the iol into the cartridge after removing it from the packaging, the lens optic appears to have slightly scratched.The surgery was completed on the same day with another lens.There was no patient contact.
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Viscoelastic was observed on both sides of the lens.The lens was cleaned with klrp for further evaluation.Multiple narrow scratches were observed on both sides of the lens.These were similar in appearance to damage caused by forceps.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The root cause for the reported scratches appears to be related to use error.Multiple narrow scratches were observed on both sides of the lens.These were similar in appearance to damage caused by forceps.It was indicated the scratches occurred when trying to load into a cartridge.The company lens is a pmma hard lens.It does not fold and cannot be used with any delivery system.The manufacturer internal reference number is: (b)(4).

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23476641
Report Number1119421-2025-02855
Device Sequence Number10431504
Product Code HQL
UDI-Device Identifier00380650701282
UDI-Public(01)00380650701282(17)270208(11)220210(10)15336590
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMTA3U0
Device Catalogue NumberMTA3U0.200
Device Lot Number15336590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CARTRIDGE.
Patient SexUnknown